Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 46, NWS Boston/Norton, MA

August 3, 2018Franklin County, Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 3, 2018, 5:34 PM EDT for Franklin County, Worcester County, Massachusetts. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2018, 5:34 PM EDT (21:34 UTC)
Expired
Aug 3, 2018, 5:47 PM EDT
In force
13 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Franklin County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 121 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2018-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 98 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2018-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
98 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
716 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

630 
WUUS51 KBOX 032134
SVRBOX
MAC011-027-032215-
/O.NEW.KBOX.SV.W.0046.180803T2134Z-180803T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
534 PM EDT FRI AUG 3 2018

The National Weather Service in Boston/Norton has issued a

* Severe Thunderstorm Warning for...
  Northwestern Worcester County in central Massachusetts...
  Northeastern Franklin County in western Massachusetts...

* Until 615 PM EDT.

* At 534 PM EDT, a severe thunderstorm was located over Wendell, or 8
  miles southwest of Orange, moving northeast at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Locations impacted include...
  Orange, Winchendon, Northfield, Fitzwilliam, Erving, Gill,
  Royalston, Wendell, Warwick and Rindge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4272 7203 4271 7199 4257 7244 4264 7249
      4272 7239
TIME...MOT...LOC 2134Z 229DEG 27KT 4254 7244 

HAIL...<.75IN
WIND...60MPH
 
$$

Sipprell
1 follow-up statement
671 
WWUS51 KBOX 032147
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
547 PM EDT FRI AUG 3 2018

MAC011-027-032156-
/O.CAN.KBOX.SV.W.0046.000000T0000Z-180803T2215Z/
Worcester MA-Franklin MA-
547 PM EDT FRI AUG 3 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WORCESTER AND
NORTHEASTERN FRANKLIN COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  

However heavy rain contributing to possible flooding remains a 
threat with this line of thunderstorms.

LAT...LON 4272 7203 4271 7199 4257 7244 4264 7249
      4272 7239
TIME...MOT...LOC 2145Z 229DEG 27KT 4276 7216 

$$

Sipprell

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 4:57 PM EDT, 37 minutes earlier.

Area forecast discussion, Aug 3, 4:57 PM EDT, 37 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
457 PM EDT Fri Aug 3 2018

.SYNOPSIS...

Scattered showers and thunderstorms with localized torrential
rainfall will impact mainly western MA this evening.
The activity will become more widespread on Saturday and impact
the rest of the region.  We will get a brief break in the wet
weather Sunday and Monday as high pressure builds overhead.
Scattered showers and thunderstorms will be possible at times
through Saturday and again starting Tuesday, but dry weather
will dominate the majority of the period.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...

* A few severe thunderstorms possible this evening across
  far western MA along w/localized flash flood threat

Tonight...

The main concern will be this evening as a cluster of showers and
thunderstorms were lifting northeast into western MA. Still
uncertainty on the eastern extent of this activity...but appears
bulk of the activity will be west of the CT River in far western MA.
MLCapes over 1500 J/KG along with bulk effective shear of 30 to 40
knots. This is certainly enough to bring the potential for a few
severe thunderstorms mainly west of the CT River. Locally strong to
damaging wind gusts would be the main severe weather threat.

In addition...Pwats over 2 inches and plenty of instability
will bring torrential rainfall and bring the potential for
localized flash flooding. Therefore...we have issued a Flash
Flood Watch for interior MA and CT.  While the focus for this
evening will be far western MA...opted to extend it further east
for expected Saturday activity.

Across the rest of the region...mainly dry weather will dominate
tonight other than a spot shower and thunderstorm.
However...additional showers and t-storms arrive across western
MA/CT toward daybreak.  It remains very humid with overnight low
temperatures only dropping into the lower to middle 70s.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...

* Localized flash flood/isolated severe weather threat Saturday

1) Localized Flash Flood Threat Saturday:

Approaching shortwave will increase the forcing for ascent from
west to east Saturday morning and into the afternoon. This will
be running into a highly anomalous airmass with Pwats over 2
inches, 70+ dewpoints, and a 25 to 35 knot low level jet. This
will bring numerous showers and embedded thunderstorms with
locally torrential rainfall. The focus for the activity will
gradually shift from interior southern New England during the
morning/early afternoon, and towards eastern MA/RI as the day
wears along. Specific timing remains uncertain.

A flash flood watch remains in effect for interior MA and
CT...where the bulk of the guidance indicates the heaviest rain.
Whether or not localized flash flooding materializes will
depend on whether we see training of thunderstorms along with
timing etc. Nonetheless...the parameters in place at least
indicate the the potential for it and the reason the Flash Flood
Watch is in effect. It is possible that later shifts may have
to extend if further east.

2) Isolated Severe Weather Potential Saturday:

Numerous showers/embedded thunderstorms along with considerable
cloudiness will limit the severe weather potential on Saturday.
We may certainly luck out and escape Saturday without any severe
weather. However...there are some parameters in place that have
a least a low risk for isolated severe weather. These include an
impressive low level jet of 25 to 35 knots...coupled with 70+
dewpoints and guidance hinting at the potential for a meso-low
working across the region. When ever an environment exists like
this overhead...there is at least a low risk for isolated severe
weather including the risk for an isolated tornado especially
near the triple point of any meso-low where helicity is
enhanced. So while the overall severe weather threat is low...a
very localized high impact severe weather event can not be
ruled out including straight line wind damage/isolated tornado.

Saturday night...

Lingering showers/t-storms should exit the southeast New England
coast. A bit of drier air works into the region overnight and
many locations will see low temperatures by daybreak Sunday down
into the 60s. Areas of ground fog will be a concern given light
winds and any partial clearing.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...

Our current hot and humid pattern is likely to persist through at
least Tuesday of next week. The warmest days still appear to be
Sunday into Tuesday. Temperatures and humidity levels expected to
drop slightly toward the end of next week as a mid level level
trough tries to displace the persistent ridging along the eastern
Seaboard and push the Bermuda high back over the North Atlantic.
Confidence is high through the early week, then trends to moderate
Wednesday-Friday.

Subsidence from the Bermuda high should mean dry weather Sunday
through Monday. A weak cold front is anticipated to move across
southern New England sometime Wednesday night into Thursday.
Some showers and thunderstorms will be possible ahead of this front,
which could mean unsettled weather at times Tuesday into
Thursday.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Saturday Night/...Moderate confidence.

Tonight...Scattered showers and embedded thunderstorms this evening
mainly across far western MA...a few of which could be strong.
Outside of this activity...VFR conditions deteriorate to MVFR
thresholds in many locations overnight with some IFR/LIFR conditions
across the Cape/Islands. Additional showers and embedded t-storms
approaches western MA/CT toward daybreak.

Saturday...Showers and embedded thunderstorms with locally heavy
rainfall will result in mainly MVFR-IFR conditions. Focus
gradually shifts from the interior during the morning/early
afternoon and into eastern MA/RI as the day wears along.

Saturday night...At least some temporary improvement expected to
develop from west to east...but the risk for ground fog
increases overnight. Low clouds and fog patches may also hang
tough across the Cape/Islands.

KBOS Terminal...Moderate confidence in TAF.

KBDL Terminal...Moderate confidence in TAF.

Outlook /Sunday through Wednesday/...

Sunday through Tuesday: VFR.

Tuesday Night through Wednesday: VFR. Chance SHRA, isolated
TSRA.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Saturday Night/...Moderate to high
confidence.

South west wind gusts of 20 to occasionally 25 knots expected
into Saturday evening. Some small craft seas should develop on
Saturday across the southern waters. In addition...some 25 knot
wind gusts may impact the near shore waters on the south coast
Saturday afternoon. Small craft headlines have been hoisted in
these locations. Winds and seas diminish Saturday night.

Outlook /Sunday through Wednesday/...

Sunday through Tuesday: Winds less than 25 kt.

Tuesday Night through Wednesday: Winds less than 25 kt. Seas
locally approaching 5 ft. Slight chance of rain showers, slight
chance of thunderstorms.

&&

.CLIMATE...
Temperatures...
PVD and BDL were 1 degree shy of their record high minimum
temperatures yesterday. Two of the record high minimums...BOS
and BDL...were from 8/2/1975, which is a prime date to be
compared to for New England heat.

Humidity...
Muggy weather remains through the weekend, and high humidity lingers
through much of next week. Here are the highest daily dew point
values and latest years of occurrence for Today and Saturday.
We have also included the high values for August and for All-
Time.

Friday/August 3
BOS    77/1971
ORH    76/1975
BDL    76/2003
PVD    80/1938 * Tied for highest in August

Saturday/August 4
BOS    76/2003
ORH    74/1988
BDL    75/2006
PVD    79/1944

Highest in August
BOS    79 on August 10 2001
ORH    79 on August 14 1988
BDL    82 on August 18 2002
PVD    80 on three dates: Aug 1 1975, Aug 3 1938,
             and Aug 22 1976

Highest All-Time
BOS    79 on July 27 1940 and Aug 10 2001
ORH    80 on July 19 1982
BDL    82 on Aug 18 2002
PVD    81 on July 21 1977 and July 16 1977

The full dew point climatology can be found at
www.weather.gov/box/dewpoint

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch through Saturday afternoon for CTZ002>004.
MA...Heat Advisory until 6 PM EDT this evening for MAZ006-007-
     013>018.
     Flash Flood Watch through Saturday afternoon for MAZ002>004-
     008>012-026.
RI...Heat Advisory until 6 PM EDT this evening for RIZ002.
MARINE...Small Craft Advisory from noon to 6 PM EDT Saturday for
     ANZ231>237.
     Small Craft Advisory from noon to 11 PM EDT Saturday for
     ANZ255-256.

&&

SYNOPSIS...Frank/Belk
NEAR TERM...Frank
SHORT TERM...Frank
LONG TERM...Belk
AVIATION...Frank/Belk
MARINE...Frank/Belk
CLIMATE...Staff
Hazardous weather outlook, Aug 3, 4:46 PM EDT, 48 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
446 PM EDT Fri Aug 3 2018

CTZ002>004-MAZ002>004-008>012-026-042100-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Northern Middlesex MA-
446 PM EDT Fri Aug 3 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts and western Massachusetts.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

There is the potential for a few strong to severe thunderstorms this
evening...bringing the potential for locally strong to damaging wind
gusts.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Saturday...

Widespread severe weather it not expected on Saturday...but we can
not rule out a few isolated severe thunderstorms. The main concern
would be localized strong to damaging wind gusts including the low
risk for a tornado.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ234-236-MAZ005-019>024-RIZ001-003>006-008-042100-
Buzzards Bay-Narragansett Bay-Central Middlesex MA-
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Barnstable MA-Dukes MA-Nantucket MA-Northwest Providence RI-
Western Kent RI-Eastern Kent RI-Bristol RI-Washington RI-
Block Island RI-
446 PM EDT Fri Aug 3 2018

This Hazardous Weather Outlook is for eastern Massachusetts,
southeastern Massachusetts, Massachusetts coastal waters, northern
Rhode Island, southern Rhode Island and Rhode Island coastal waters.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Saturday...

Widespread severe weather it not expected on Saturday...but we can
not rule out a few isolated severe thunderstorms. The main concern
would be localized strong to damaging wind gusts including the low
risk for a tornado. Pockets of torrential rainfall will also result
in a localized flood threat.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MAZ006-007-013>018-RIZ002-042100-
Western Essex MA-Eastern Essex MA-Western Norfolk MA-
Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA-
Northern Bristol MA-Western Plymouth MA-Southeast Providence RI-
446 PM EDT Fri Aug 3 2018

...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern Massachusetts,
northeastern Massachusetts, southeastern Massachusetts and northern
Rhode Island.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

 Heat Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Saturday...

Widespread severe weather it not expected on Saturday...but we can
not rule out a few isolated severe thunderstorms. The main concern
would be localized strong to damaging wind gusts including the low
risk for a tornado. Pockets of torrential rainfall will also result
in a localized flood threat.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ230>233-235-237-250-251-254>256-RIZ007-042100-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Rhode Island Sound-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-Newport RI-
446 PM EDT Fri Aug 3 2018

This Hazardous Weather Outlook is for Massachusetts coastal waters,
southern Rhode Island and Rhode Island coastal waters.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A few strong thunderstorms are possible on Saturday including the low
risk for an isolated waterspout.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Frank

For the latest updates, please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Aug 3, 1:11 PM EDT, 4 hours 23 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
111 PM EDT FRI AUG 3 2018

MAZ005-012-013-031745-
Southern Worcester MA-Western Norfolk MA-Central Middlesex County MA-
111 PM EDT FRI AUG 3 2018

...TORRENTIAL RAINFALL OVER NORFOLK COUNTY MASSACHUSETTS...

At 110 PM EDT, Doppler radar was tracking a strong thunderstorm over
Norfolk, or near Franklin, moving northeast at 25 mph.

Winds in excess of 30 mph will accompany this storm. In addition,
torrential rainfall will produce localized flooding along area
roadways.

Locations impacted include...
Newton, Braintree, Natick, Randolph, Franklin, Needham, Norwood,
Milford, Wellesley, Stoughton, Dedham, Walpole, Canton, Sharon,
Foxborough, Bellingham, Westwood, Holliston, Medway and Medfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4227 7117 4225 7115 4223 7114 4220 7110
      4220 7105 4219 7104 4219 7102 4217 7102
      4217 7098 4204 7142 4215 7151 4233 7125
TIME...MOT...LOC 1710Z 234DEG 20KT 4213 7137

Sipprell
Special weather statement, Aug 3, 1:47 PM EDT, 3 hours 47 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
147 PM EDT FRI AUG 3 2018

MAZ013>016-019-031830-
Eastern Plymouth MA-Suffolk MA-Western Norfolk MA-Eastern Norfolk MA-
Southeast Middlesex MA-
147 PM EDT FRI AUG 3 2018

...TORRENTIAL RAINFALL OVER THE BOSTON METRO AREA...

At 146 PM EDT, Doppler radar was tracking a strong thunderstorm over
Norwood, moving northeast at 20 mph.

Winds in excess of 30 mph will accompany this storm. In addition,
torrential rainfall will produce localized flooding along area
roadways. A flood advisory is in effect for Suffolk County including
the city of Boston.

Locations impacted include...
Boston, Cambridge, Quincy, Newton, Somerville, Brookline, Weymouth,
Revere, Everett, Braintree, Chelsea, Randolph, Needham, Norwood,
Milton, Dedham, Walpole, Hingham, Canton and Scituate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4244 7097 4242 7095 4241 7095 4235 7093
      4235 7087 4232 7087 4227 7080 4227 7077
      4223 7072 4214 7122 4228 7129
TIME...MOT...LOC 1746Z 237DEG 16KT 4221 7117

Sipprell
Special weather statement, Aug 3, 2:58 PM EDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
258 PM EDT FRI AUG 3 2018

MAZ002-003-031945-
Western Franklin MA-Eastern Franklin MA-
258 PM EDT FRI AUG 3 2018

...LINE OF STRONG THUNDERSTORMS ACROSS NORTHWEST FRANKLIN COUNTY
MA...

At 256 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near North Adams to near Adams to near Cheshire
to near New Ashford. Movement was northeast at 35 mph.

Winds in excess of 30 mph will accompany these storms. In addition,
torrential rainfall will produce localized flooding along area
roadways.

Locations impacted include...
Greenfield, Monroe, Northfield, Bernardston, Buckland, Shelburne,
Colrain, Charlemont, Leyden, Heath, Rowe, Hawley and Hoosac Tunnel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4273 7251 4273 7247 4272 7246 4259 7273
      4257 7297 4266 7295 4267 7296 4266 7298
      4267 7300 4270 7295 4270 7302 4274 7302
TIME...MOT...LOC 1856Z 240DEG 28KT 4272 7311 4265 7308 4259 7312 4254
7322

Sipprell
Special weather statement, Aug 3, 3:59 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
359 PM EDT FRI AUG 3 2018

MAZ003-004-032045-
Northern Worcester MA-Eastern Franklin MA-
359 PM EDT FRI AUG 3 2018

...STRONG THUNDERSTORM DEVELOPING INTO NORTHERN WORCESTER COUNTY...

At 358 PM EDT, Doppler radar was tracking a strong thunderstorm near
Orange, moving northeast at 25 mph.

Winds in excess of 30 mph will accompany this storm. In addition,
torrential rainfall will produce localized flooding along area
roadways.

Locations impacted include...
Orange, Athol, Winchendon, Templeton, Ashburnham, Erving,
Phillipston, Royalston, Petersham, New Salem, Wendell and Warwick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

&&

LAT...LON 4271 7191 4247 7226 4253 7241 4272 7232
TIME...MOT...LOC 1958Z 216DEG 22KT 4254 7231

Sipprell
Special weather statement, Aug 3, 5:14 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
514 PM EDT FRI AUG 3 2018

MAZ002>004-032145-
Western Franklin MA-Northern Worcester MA-Eastern Franklin MA-
514 PM EDT FRI AUG 3 2018

...STRONG THUNDERSTORM DEVELOPING OVER NORTHEAST FRANKLIN COUNTY...

At 514 PM EDT, Doppler radar was tracking a strong thunderstorm over
Gill, or near Greenfield, moving northeast at 30 mph.

Winds in excess of 30 mph will accompany this storm.

Locations impacted include...
Greenfield, Orange, Deerfield, Montague, Northfield, Bernardston,
Leverett, Erving, Gill, Royalston, Wendell, Warwick, Leyden and South
Vernon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

&&

LAT...LON 4273 7251 4271 7212 4250 7247 4262 7264
      4273 7252
TIME...MOT...LOC 2114Z 224DEG 26KT 4262 7249

Sipprell
Special weather statement, Aug 3, 5:16 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
516 PM EDT FRI AUG 3 2018

MAZ002>004-010-032145-
Western Franklin MA-Northern Worcester MA-Eastern Franklin MA-
Eastern Hampshire MA-
516 PM EDT FRI AUG 3 2018

...STRONG THUNDERSTORM DEVELOPING OVER EASTERN FRANKLIN COUNTY...

At 515 PM EDT, Doppler radar was tracking a strong thunderstorm over
Whately, or 8 miles northwest of Amherst, moving northeast at 25 mph.

Winds in excess of 30 mph will accompany this storm.

Locations impacted include...
Amherst, Greenfield, Deerfield, Montague, Hadley, Sunderland,
Hatfield, Northfield, Bernardston, Conway, Leverett, Erving,
Shutesbury, Gill, Whately, Petersham, New Salem and Wendell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

&&

LAT...LON 4238 7263 4248 7270 4268 7250 4247 7227
TIME...MOT...LOC 2115Z 239DEG 21KT 4246 7261

Sipprell

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 3:30 AM EDTHeat AdvisoryBOXBristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk15 hr
Aug 3, 12:56 PM EDTSpecial Weather StatementBOXWorcester34 min
Aug 3, 1:02 PM EDTSpecial Weather StatementBOXWorcester28 min
Aug 3, 1:07 PM EDTSevere Thunderstorm WarningBOXWorcester23 min
Aug 3, 1:11 PM EDTSpecial Weather StatementBOXNorfolk34 min
Aug 3, 1:43 PM EDTAreal Flood AdvisoryBOXSuffolk62 min
Aug 3, 1:47 PM EDTSpecial Weather StatementBOXNorfolk, Suffolk43 min
Aug 3, 1:53 PM EDTSpecial Marine WarningBOX42 min
Aug 3, 2:41 PM EDTFlash Flood WatchBOXBristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 3 more25 hr
Aug 3, 2:58 PM EDTSpecial Weather StatementBOXFranklin47 min
Aug 3, 3:05 PM EDTSpecial Marine WarningBOX25 min
Aug 3, 3:35 PM EDTSmall Craft AdvisoryBOX32 hr
Aug 3, 3:59 PM EDTSpecial Weather StatementBOXFranklin46 min
Aug 3, 5:08 PM EDTFlash Flood WarningBOXFranklin, Hampden, Hampshire112 min
Aug 3, 5:14 PM EDTSpecial Weather StatementBOXFranklin31 min
Aug 3, 5:16 PM EDTSpecial Weather StatementBOXFranklin29 min
Aug 3, 5:19 PM EDTSevere Thunderstorm WarningBOXFranklin, Worcester27 min
Aug 3, 5:20 PM EDTTornado WarningBOXFranklin, Worcester25 min
Aug 3, 5:50 PM EDTSpecial Weather StatementBOXHampden, Hampshire55 min
Aug 3, 5:59 PM EDTFlash Flood WarningBOXFranklin, Hampshire, Worcester71 min
Aug 3, 6:03 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire, Worcester27 min
Aug 3, 6:04 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire, Worcester41 min
Aug 3, 6:27 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester48 min
Aug 3, 7:08 PM EDTAreal Flood AdvisoryBOXWorcester21 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.